Brain, Pituitary and Skull Base Tumor Forum Expert Forum
Loosing hope having prolactinoma
About This Forum:

This forum is for questions, discussions and support relating to brain tumors, pituitary tumors and skull base tumors. Topics include but are not limited to the following: Causes, Chemotherapy, Clinical Trials, Diagnosis, Genetic Factors, Quality of Life, Radiation Therapy, Research, Risk Factors, Surgery, Symptoms and Treatments.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Loosing hope having prolactinoma

My neuro and endo diagnosed my tumor way back 2009. I suffered from the symptoms since i am 17 but my parents lacks to give me Medical attention.. I had a regular menstruation back then but when I got married 2005 that was the start of my ganorrhea.. I only had menstruation for twice a year only.. My neuro advice me to take bromocriptine or parlodel as well my endo but it doesn't change anything that's why I asked my endo if there is another way to cure my tumor and advised me to take cabergoline.. From September 2010
That I start taking it my menstrual cycle is normal until I stopped taking it June 2012.. My question is what are the possible effects that may happen to me because I stopped taking medication because of the side effects of this medicines that affects my dailly routine.. I am starting to loose my peripheral vision.. Thanks in advance for your comments..
1382849_tn?1337552730
Dear hopelesshopeful05

I agree with Rumpled,

The other aspect is that it is not clear to me if you had a brain/pituitary MRI and the results.
How about your prolactin levels? Are they under control.

Thank you

Daniel
9 Comments
Blank
657231_tn?1390151580
Please find a pituitary center and a neuro-ENDO to get treatment. You also need to find a neuro-optho to get visual fields.

It does not seem that your endo is treating you properly for your pituitary lesion and it may or may not be a prolactinoma. As a fellow patient, I advise always getting copies of your tests and to get testing on ALL pituitary hormones just in case others are effected. It sounds by your symptoms that you could have other issues.

BTW stopping medication means the tumor grows and that means it could have effected your vision. You should have regular MRIs to monitor as well as regular lab work.
Blank
Avatar_f_tn
Thanks to your advise.! But just want to ask what may be the best Pain reliever for a patient like us with pituitary tumor.?
Blank
657231_tn?1390151580
It is hard to say. Pain is not easy (live with it myself). I have used many meds and use acupuncture long term as I don''t like the pills and side effects. I did pain mgmt for a while but did not like how it made me feel with all the pills. I would rather eliminate the source. People react differently. I know one of my docs liked ultram - but you should only do pain meds short term and under supervision.
Blank
Avatar_f_tn
Before I stopped taking my cabergoline I had my menstruation normal but as I stopped it since August 2012 upto now my menstruation doesn't visit me yet.. Because of loosing hope I am not seeing any of my doctors anymore and also because that I don't have enough money for m treatment ..
Blank
1382849_tn?1337552730
Dear Hopelesshopeful05

High levels of prolactin prevent the menstruation to happen. It may not be a good idea to stop the dopamine agonists (bromocriptine, cabergoline etc). Have you done a pituitary MRI?

Blank
Avatar_f_tn
I just had my MRI once,, it is when my endo diagnosed me with tumor,, but never did it again because we do not have that lots of money for my medication expenses..
Blank
657231_tn?1390151580
Have you contacted the manufacturer for assistance in paying for the scripts? There are sometimes programs to helps. I know my neuro-endo office has information on programs and some medications have even formal programs where they assign you a person.
Your pharmacy or the internet may be able to help you as well.
Blank
1382849_tn?1337552730
Dear hopelesshopeful05

It is very important that you have followup imaging, particularly with thoughts about stopping the medication. You do not want stop if the tumor is large.
Although the prolactin level can give an idea if the medication is working. There are cases (mix cells) that the tumor respond only partially to dopamine agonist even with the numbers going down.
Any attempt to stop medication should be supervised by your doctors.

Blank
This Forum's Experts
1382849_tn?1337552730
Daniel M Prevedello, MDBlank
The Ohio State University Medical Center
Columbus , OH
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank